Alert archive / South Carolina / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 34, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at Jun 25, 2004, 3:49 PM EDT for Horry County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 25, 2004, 3:49 PM EDT (19:49 UTC)
- Expired
- Jun 25, 2004, 4:15 PM EDT
- In force
- 26 min
- Issued by
- NWS Wilmington, NC
- Area
- Counties, with a storm outline in the text
County Horry County, SC
The radar
The Wilmington radar (KLTX), 48 km from the middle of the area, began a volume at 19:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.8 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 139 J/kg
- Mixed-layer CIN
- -151 J/kg
- Mixed-layer LCL
- 1396 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 75 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
558 WUUS52 KILM 251949 SVRILM SCC051-252015- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON NC 349 PM EDT FRI JUN 25 2004 THE NATIONAL WEATHER SERVICE IN WILMINGTON NC HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HORRY COUNTY IN NORTHEAST SOUTH CAROLINA * UNTIL 415 PM EDT * AT 341 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR RED HILL...OR JUST SOUTHEAST OF CONWAY...AND MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NIXONVILLE AROUND 400 PM... LONGS AROUND 415 PM... MORE DANGEROUS THUNDERSTORMS MAY DEVELOP AND AFFECT OTHER COMMUNITIES IN THE WARNED AREA. IF YOU OBSERVE SEVERE WEATHER OR WEATHER RELATED DAMAGE...REPORT IT TO THE NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY THE REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN WILMINGTON NC. LAT...LON 3385 7911 3371 7897 3390 7864 3408 7881 $$ TRA
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 2:20 PM EDT, 1 hour 29 minutes earlier.
Area forecast discussion, Jun 25, 2:20 PM EDT, 1 hour 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 220 PM EDT FRI JUN 25 2004 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... THROUGH THE SHORT TERM HAVE STEERED CLOSER TO THE ETA SOLUTION VERSUS THE FEEDBACK TAINTED GFS RUN. IN ADDITION...ETA VERTICAL VELOCITY REPRESENTATION IS MUCH MORE IN LINE WITH THE CURRENT PICTURE. CURRENTLY...AN AREA OF CONVECTION EXTENDS FROM CENTRAL GEORGIA ACROSS THE WESTERN CAROLINAS INTO EASTERN VIRGINIA...WHILE CLOSER TO HOME THERE WERE ISOLATED SHOWERS AROUND THE AREA. THE RESULTANT SEA BREEZE HAS PROGRESSED FARTHER INLAND THAN IN DAYS PAST...AND CONVERGENCE ALONG THIS BOUNDARY WILL LEAD TO SCATTERED SHOWERS AND THUNDERSTORMS. FARTHER INLAND A TROUGH IS TAKING BETTER SHAPE AND WITH HEATING WE/RE FINALLY SEEING BETTER VERTICAL EXTENT IN THE CLOUD FIELD. LAPS PLOT INDICATES CAPE VALUES IN EXCESS OF 2500 J/KG ACROSS A GOOD PORTION OF THE FORECAST AREA AND WOULD EXPECT THE CURRENT AREAS OF CONVECTION TO INCREASE IN COVERAGE OVER THE NEXT SEVERAL HOURS WITH SOME STRONG/SEVERE STORMS POSSIBLE...ESPECIALLY ACROSS THE PEE DEE AND LUMBERTON AREAS AS THE LOW TO MID LEVEL FLOW INCREASES. WILL UPDATE THE HAZARDOUS WEATHER OUTLOOK AND ISSUE A SPECIAL WEATHER STATEMENT HIGHLIGHTING THREAT FOR DAMAGING WIND GUSTS. HIGHEST POPS WILL BE FOCUSED ACROSS THE NORTHWEST ZONES THIS EVENING. VORTICITY MAX WILL BE LOCATED ACROSS THE WESTERN CAROLINAS BY 06Z AND BY THAT TIME THE CORE OF THE LIFT WILL HAVE SHIFTED INTO THE DELMARVA REGION. LOWERING IN THETA-E WILL OCCUR OVERNIGHT...HOWEVER A RIDGE WILL DEVELOP AGAIN SATURDAY AHEAD OF THE NEXT FRONT. ETA HAS SHOWN CONSISTENCY WITH TAKING THIS FRONT INTO THE REGION SATURDAY AND STALLING IT ACROSS THE FORECAST AREA SAT NIGHT AND SUNDAY. SINCE THE FRONT WILL BE IN THE VICINITY WILL CARRY 20-40 POPS DURING THE WEEKEND...BEST CHANCES DURING THE AFTERNOON AND EARLY EVENING. && .LONG TERM (MONDAY THROUGH FRIDAY)... QUASI-STATIONARY BOUNDARY IS EXPECTED TO HAVE DRIFTED NORTH OF THE FORECAST AREA MON AND CONTINUE TO WEAKEN. SUFFICIENT MOISTURE AND INSTABILITY AVAILABLE TO WORK WITH...THUS PLAN ON KEEPING A MAINLY DIURNAL POP IN THE FORECAST THROUGH MUCH OF THE EXTENDED PERIOD. ALSO...ENSEMBLE POPS TREND ABOVE CLIMATOLOGY THROUGH MUCH OF THE EXTENDED PERIOD. DEVIATIONS IN ENSEMBLE MAX/MIN TEMPERATURES REMAIN SMALL THROUGH THE PERIOD AND THE FORECAST WILL REFLECT THESE NUMBERS. && .MARINE... MODERATE SW FLOW THIS AFTERNOON WILL SLOWLY SUBSIDE LATE TONIGHT AS THE GRADIENT LOOSENS A LITTLE BETWEEN THE HIGH OFFSHORE AND LOW PRESSURE ACROSS THE MID SOUTH. THIS LOW IS LOOSELY ASSOCIATED WITH A COLD FRONT DIVING SOUTH THRU THE TENN VALLEY. WINDS SHOULD TOP OUT AROUND 20 KT BEFORE MIDNIGHT THEN SUBSIDING A LITTLE LATE TONIGHT. SEAS AT FRYING PAN SHOALS ARE ONLY 2 FT BUT SHOULD BEGIN TO RESPOND TO THE INCREASED WINDS SOON. SEAS OF UP TO 4 FT WITHIN 20 NM ARE EXPECTED TONIGHT. WILL HEADLINE THE CWF WITH EXERCISE CAUTION FOR TONIGHT ALL WATERS. GFS BECOMES SO CORRUPT WITH CONVECTIVE FEEDBACK WE ARE LEFT WITH THE ETA FOR FRONTAL TIMING/POSITION FOR DAYS 2-3. THE ETA SEEMS REASONABLE SHOWING A FRONTAL PASSAGE AROUND OR JUST BEFORE 12Z SUNDAY. WINDS SHOULD GENERALLY REMAIN 15 KT OR LESS. AFTER THE FRONT STALLS OUT ACROSS THE SOUTHERN WATERS...THE ETA MAY BE A LITTLE TOO FAST BRINGING THE FRONT BACK THRU THE AREA SUNDAY NIGHT. BY MONDAY THE FRONT SHOULD BE SAFELY NORTH OF THE COASTAL WATERS WITH A S/SW FLOW IN PLACE AGAIN. A GENERAL SOUTHERLY FLOW WILL CONTINUE THRU THE MIDDLE OF NEXT WEEK WITH HIGH PRESSURE OFFSHORE AND THE FRONT STALLING OUT JUST TO THE NORTH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...NONE. SC...NONE. MARINE...NONE. PUBLIC: PFAFF MARINE: TRA
Hazardous weather outlook, Jun 25, 3:17 PM EDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 317 PM EDT FRI JUN 25 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-261000- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 317 PM EDT FRI JUN 25 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT THE REGION LATE THIS AFTERNOON AND EARLY THIS EVENING. A FEW STORMS MAY BRIEFLY BECOME SEVERE. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS...BUT LARGE HAIL IS ALSO A POSSIBILITY. THE MOST FAVORED AREA FOR SEVERE WEATHER WILL BE ACROSS BLADEN AND ROBESON COUNTIES IN NORTH CAROLINA...AND DILLON AND MARLBORO COUNTIES IN SOUTH CAROLINA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HAZARDOUS WEATHER IS NOT EXPECTED. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EARLY THIS EVENING. RAS
In the hours before
Special weather statement, Jun 25, 3:23 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 323 PM EDT FRI JUN 25 2004 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-260200- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- 323 PM EDT FRI JUN 25 2004 ...STRONG TO SEVERE THUNDERSTORMS POSSIBLE THROUGH THIS EVENING... SCATTERED SHOWERS AND THUNDERSTORMS WILL AFFECT PORTIONS OF SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA LATE THIS AFTERNOON AND THIS EVENING. A FEW OF THESE STORMS MAY BRIEFLY BECOME SEVERE...PRODUCING DAMAGING WINDS. LARGE HAIL IS ALSO A POSSIBILITY. THE MOST FAVORED AREA FOR SEVERE WEATHER WILL BE IN BLADEN AND ROBESON COUNTIES IN NORTH CAROLINA...AND DILLON AND MARLBORO COUNTIES IN SOUTH CAROLINA. MONITOR ALL HAZARDS NOAA WEATHER RADIO FOR UPDATED STATEMENTS AND INFORMATION...AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. RAS
Nearby
Severe Thunderstorm Warnings in South Carolina, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.